Alert archive / Indiana / Gale Warnings in 2018
Gale Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 3, 2018, 4:35 AM EDT. It took effect at Nov 4, 2018, 3:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2018, 4:35 AM EDT (08:35 UTC)
- In effect from
- Nov 4, 2018, 3:00 AM EST
- Expired
- Nov 4, 2018, 7:32 PM EST
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
932 WHUS73 KIWX 030835 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 435 AM EDT Sat Nov 3 2018 LMZ043-046-031645- /O.NEW.KIWX.GL.W.0012.181104T0800Z-181105T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 435 AM EDT Sat Nov 3 2018 ...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 1 AM EST MONDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 3 AM Sunday to 1 AM EST Monday. * WINDS...Increasing late today and tonight with gale force winds possible after midnight. Gale force winds are expected Sunday into early Sunday night. * WAVES...Gradually increasing to 3 to 5 feet by Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
7 follow-up statements
324 WHUS73 KIWX 031427 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1027 AM EDT Sat Nov 3 2018 LMZ043-046-032230- /O.CON.KIWX.GL.W.0012.181104T0800Z-181105T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1027 AM EDT Sat Nov 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 1 AM EST MONDAY... * WINDS...Increasing late today and tonight with gale force winds possible after midnight. Gale force winds are expected Sunday into early Sunday night. * WAVES...Gradually increasing to 3 to 5 feet by Sunday night, mainly along the Berrien county shoreline. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
731 WHUS73 KIWX 031936 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 336 PM EDT Sat Nov 3 2018 LMZ043-046-040345- /O.CON.KIWX.GL.W.0012.181104T0800Z-181105T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 336 PM EDT Sat Nov 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 1 AM EST MONDAY... * WINDS...Increasing tonight with gale force winds possible after midnight. Gale force winds are expected Sunday into early Sunday night. * WAVES...Gradually increasing to 3 to 5 feet by Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
346 WHUS73 KIWX 040256 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1056 PM EDT Sat Nov 3 2018 LMZ043-046-041100- /O.CON.KIWX.GL.W.0012.181104T0800Z-181105T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1056 PM EDT Sat Nov 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 1 AM EST MONDAY... * WINDS...Southeast winds increasing with gale force winds possible after midnight. Gale force winds are expected Sunday into early Sunday night. * WAVES...Building to 3 to 5 feet Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
071 WHUS73 KIWX 040907 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 407 AM EST Sun Nov 4 2018 LMZ043-046-041715- /O.CON.KIWX.GL.W.0012.000000T0000Z-181105T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 407 AM EST Sun Nov 4 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS...Southeast to south 15 to 25 knots with gales to 35 knots. Winds diminishing tonight. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
233 WHUS73 KIWX 041532 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1032 AM EST Sun Nov 4 2018 LMZ043-046-042345- /O.CON.KIWX.GL.W.0012.000000T0000Z-181105T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1032 AM EST Sun Nov 4 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS...Southeast 20 to 25 knots with gales to 35 knots. Winds diminishing tonight. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
655 WHUS73 KIWX 042045 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 345 PM EST Sun Nov 4 2018 LMZ043-046-050445- /O.CON.KIWX.GL.W.0012.000000T0000Z-181105T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 345 PM EST Sun Nov 4 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS...Southeast 20 to 25 knots with gusts to 35 knot gales, especially this evening. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
859 WHUS73 KIWX 050032 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 732 PM EST Sun Nov 4 2018 LMZ043-046-050845- /O.CAN.KIWX.GL.W.0012.000000T0000Z-181105T0600Z/ /O.NEW.KIWX.SC.Y.0062.181105T0032Z-181105T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 732 PM EST Sun Nov 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 10 AM EST Monday. The Gale Warning has been cancelled. * WINDS...Southeast to south wind 20 to 25 knots with gusts to 30 knots through midnight, then veering southwest 15 to 20 knots. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 3, 3:37 AM EDT, 58 minutes earlier.
Area forecast discussion, Nov 3, 3:37 AM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 337 AM EDT Sat Nov 3 2018 .SYNOPSIS... Issued at 328 AM EDT Sat Nov 3 2018 High pressure will briefly build in today with partly cloudy skies, light winds, and highs in the upper 40s to mid 50s. A warm front will bring increasing clouds and perhaps a few showers to the area tonight into Sunday morning, best chances across northwest Indiana and southwest Lower Michigan. Lows tonight will range between the upper 30s to mid 40s. An active weather pattern is then expected later Sunday into next week with several periods of rain and near normal temperatures trending cold for the second half of next week. && .SHORT TERM...(Today and Tonight) Issued at 328 AM EDT Sat Nov 3 2018 Lake effect clouds and isolated sprinkles/light showers should diminish through early this afternoon across nw IN/sw MI as shortwave ridging allows a weak sfc ridge to progress into the local area this afternoon. Dry conditions/light winds otherwise today with some sunshine and highs in upper 40s to low 50s. Elevated warm advection/isentropic ascent wing, preceding low pressure organizing near the Iowa/Missouri border, will lift through the area later this evening into early Sunday morning. High condensation pressure deficits on isentropic surfaces with deeper ascent/moisture focusing west across the Mid/Upper MS Valley support holding with low-mid chance PoPs (highest nw IN/sw MI) and light QPF. Warm advection process/southerly flow results in a milder night otherwise with lows in the upper 30s to mid 40s. && .LONG TERM...(Sunday through Friday) Issued at 328 AM EDT Sat Nov 3 2018 Three systems to monitor Sunday into next week in active flow regime as pacific shortwaves amplify into a Central Conus mean upper trough...then lift northeast and take on a negative tilt through the Great Lakes/Midwest. First sfc cyclone occludes north into Wisconsin by later Sunday/Sunday night, with good deep layer QG support and enough moisture return in convergent LLJ core to support a period of rain west to east later Sunday into Sunday night along and in advance of a trailing cold front. Brief lull on Monday will give way to a soaking rain and strong winds Monday night into Tuesday as a moisture laden system deepens northeast through the Mid MS Valley and Great Lakes. Tight low level height gradient and deepening mixed layer could support advisory level winds on Tuesday if the sfc cyclone deepens/phases as modeled into the northern Great Lakes. A quick inch plus of rain (embedded thunder?) will also be possible given the gulf tap and deep omega, with relatively fast movement hopefully limiting the flooding threat. Much cooler and mainly dry then to follow into Wednesday and early Thursday before system #3 moves through around late Thursday/Friday. Spatial and temporal solution spreads in guidance obviously high at this forecast range, but this wave will have some cold air to work with (swath of snow on nrn fringe for somewhere across the Upper Midwest/Great Lakes?). && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 225 AM EDT Sat Nov 3 2018 A weak high pressure ridge will continue to keep VFR conditions through the TAF period. The ridge was part of a large system that was over the Canadian interior. As the ridge moves east across the Upper Great Lakes region, winds will become southeast this evening on the back side of the ridge and ahead of a deep low pressure area moving into the Midwest. There was still quite a bit of moisture in the 900/800 layer, so have lower VFR clouds at SBN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 2, 10:36 PM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1036 PM EDT Fri Nov 2 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040245- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1036 PM EDT Fri Nov 2 2018 /936 PM CDT Fri Nov 2 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rain and gusty winds are likely on Tuesday as a strong storm system moves through the region. Winds could approach advisory level during the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-040245- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1036 PM EDT Fri Nov 2 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Conditions hazardous to small craft are likely Sunday into Monday and again Tuesday into Wednesday. Winds could reach gale force at times during these periods.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 3:00 PM EDT | River Flood Warning | IWX | Adams, Wells | 42 hr |
| Nov 2, 8:10 PM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 57 hr |
| Nov 3, 10:52 AM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.